MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66022003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Impaired Healing (2378); Blister (4537); Eczema (4547)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, when removing a pico 7 day system 10x30cm us during a post-operative check up, it was found that the patient had large blister.A new dressing was applied and then the patient came back 7 days later and had a 6x6 wound with eschar.After this, patient needed irrigation and debridement.
 
Additional Manufacturer Narrative
Additional information: d4 (udi number).Corrected data: b5, d1, d4 (catalog number), h6 (health effect - impact code).
 
Event or Problem Description
It was reported that, when removing a pico 7 10x30cm during a post-operative check up, it was found that the patient had large blister.A new dressing was applied and then the patient came back 7 days later and had a 6x6 wound with eschar.After this, patient needed irrigation and debridement.
 
Additional Manufacturer Narrative
It was reported that, when removing a pico 7 10x30cm during a post-operative check up, it was found that the patient had large blister.A new dressing was applied and then the patient came back 7 days later and had a 6x6 wound with eschar.After this, patient needed irrigation and debridement.The device was not returned for analysis.We have therefore not been able to confirm a relationship between the event and the device, or identify a definitive root cause.A lot number for the device was not provided, therefore it was not possible to carry out a device history review.A complaint history review was carried out for the product family.There have been no further complaints reported with this issue in the past three years.A clinical/medical evaluation was conducted.This concluded that the information provided was insufficient to determine whether the patient¿s symptoms, signs or outcome are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.Furthermore, the patient¿s outcome has not be provided.In view of this, the impact to the patient beyond the reported blister, eschar and the reported i&d cannot be confirmed nor concluded.A risk management review was conducted and which mitigated the reported issue with no further action or updates required.The ifu for pico 7 has been reviewed and contains comprehensive instructions on the safe operation and use of the device, including wound suitability, skin preparation and the correct manner to apply, change and remove the dressing.A review of records held concluded that there are no prior escalated actions related to this product and the reported event.The probable root cause for this complaint cannot be determined, however, possible related factors could be that the patient's skin was not adequately prepared and/or the dressing was applied, changed or removed in a manner not in accordance with the ifu.It might also be the case that the incorrect dressing was used for the level of wound.The users of the reported product are advised to consult the relevant ifu, to prevent future occurrences of the reported issue.No further actions by smith & nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
H6: health effect - clinical code: corrected.
 
Additional Manufacturer Narrative
Corrected data: h6 (health effect - clinical code).
 
Additional Manufacturer Narrative
Corrected data: h6 (health effect - clinical code).

Brand Name
PICO 7 10CMX30CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16063758
Report Number8043484-2022-00206
Device Sequence Number11270989
Product Code OMP
UDI-Device Identifier05000223492182
UDI-Public05000223492182
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66022003
Device Catalogue Number66022003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer11/30/2022
03/09/2023
07/04/2023
07/04/2023
09/13/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date12/28/2022
03/13/2023
07/05/2023
08/17/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale